Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 72, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 17, 2011, 3:22 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 3:22 PM EDT (19:22 UTC)
- Expired
- Oct 18, 2011, 4:04 PM EDT
- In force
- 25 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
199 WHUS73 KGRR 171922 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 322 PM EDT MON OCT 17 2011 LMZ847>849-180330- /O.CAN.KGRR.GL.W.0032.000000T0000Z-111018T0000Z/ /O.NEW.KGRR.SC.Y.0072.111017T1922Z-111019T0000Z/ /O.NEW.KGRR.GL.A.0010.111019T1200Z-111021T0300Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 322 PM EDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST WINDS TO 30 KNOTS DECREASING TO UNDER 15 KNOTS TUESDAY. NORTHERLY GALES TO 40 KNOTS THEN DEVELOPING ON WEDNESDAY. * WAVES...6 TO 10 FEET SUBSIDING INTO TUESDAY. WAVES THEN INCREASING TO OVER 8 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ844>846-180330- /O.CAN.KGRR.GL.W.0032.000000T0000Z-111017T2200Z/ /O.NEW.KGRR.SC.Y.0072.111017T1922Z-111019T0000Z/ /O.NEW.KGRR.GL.A.0010.111019T1200Z-111021T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 322 PM EDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST WINDS TO 30 KNOTS DECREASING TO UNDER 15 KNOTS TUESDAY. NORTHERLY GALES TO 40 KNOTS THEN DEVELOPING ON WEDNESDAY. * WAVES...6 TO 10 FEET SUBSIDING INTO TUESDAY. WAVES THEN INCREASING TO OVER 8 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
146 WHUS73 KGRR 180203 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1003 PM EDT MON OCT 17 2011 LMZ844>849-181015- /O.CON.KGRR.SC.Y.0072.000000T0000Z-111019T0000Z/ /O.CON.KGRR.GL.A.0010.111019T1200Z-111021T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1003 PM EDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... * WINDS...WEST WINDS TO 30 KNOTS DECREASING TO UNDER 15 KNOTS TUESDAY. NORTHERLY GALES TO 40 KNOTS THEN DEVELOPING ON WEDNESDAY. * WAVES...6 TO 10 FEET SUBSIDING INTO TUESDAY. WAVES THEN INCREASING TO OVER 8 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/GRR
847 WHUS73 KGRR 180800 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 AM EDT TUE OCT 18 2011 LMZ844>849-181600- /O.CON.KGRR.SC.Y.0072.000000T0000Z-111019T0000Z/ /O.CAN.KGRR.GL.A.0010.111019T1200Z-111021T0300Z/ /O.NEW.KGRR.SR.A.0001.111019T1200Z-111021T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 400 AM EDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. THE GALE WATCH HAS BEEN CANCELLED. * WAVES...4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET TODAY. WAVES THEN INCREASING TO OVER 8 FEET WEDNESDAY. * WINDS...NORTHWEST 10 TO 20 KNOTS TODAY BECOMING NORTHEAST WEDNESDAY AND INCREASING TO GALES TO 40 KNOTS. STORM FORCE WINDS TO 50 KNOTS POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/GRR
333 WHUS73 KGRR 181504 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1104 AM EDT TUE OCT 18 2011 LMZ844>849-182315- /O.CON.KGRR.SC.Y.0072.000000T0000Z-111019T0000Z/ /O.CON.KGRR.SR.A.0001.111019T1200Z-111021T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1104 AM EDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... * WAVES...4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET TODAY. WAVES THEN INCREASING TO OVER 8 FEET WEDNESDAY. * WINDS...NORTHWEST 10 TO 20 KNOTS TODAY BECOMING NORTHEAST WEDNESDAY AND INCREASING TO GALES TO 40 KNOTS. STORM FORCE WINDS TO 50 KNOTS POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/GRR
876 WHUS73 KGRR 182004 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 404 PM EDT TUE OCT 18 2011 LMZ844>849-190415- /O.CAN.KGRR.SC.Y.0072.000000T0000Z-111019T0000Z/ /O.CON.KGRR.SR.A.0001.111019T1200Z-111021T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 404 PM EDT TUE OCT 18 2011 ...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...NORTHEAST GALES WILL DEVELOP WEDNESDAY. STORM FORCE WINDS TO 50 KNOTS AREE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. * WAVES...BUILDING TO 10 TO 14 FEET WEDNESDAY NIGHT INTO THURSDAY. SHADOWING COULD LEAD TO LOWER WAVE HEIGHTS ALONG THE IMMEDIATE SHORELINE NORTH OF HOLLAND TO WHITEHALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 1:30 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Oct 17, 1:30 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 130 PM EDT MON OCT 17 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(400 AM EDT MON OCT 17 2011) STRONG LOW PRESSURE OVER JAMES BAY CANADA WILL RESULT IN WINDY CONDITIONS ACROSS LOWER MICHIGAN TODAY. LOW PRESSURE TRACKING NORTHEAST INTO THE EASTERN GREAT LAKES REGION WILL BRING SOME RAIN WELL TO THE NORTHWEST OF THE LOW TRACK INTO LOWER MICHIGAN LATE TUESDAY THROUGH WEDNESDAY INTO THURSDAY. IT WILL ALSO BECOME WINDY WEDNESDAY THROUGH WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES WILL AVERAGE BELOW NORMAL MID TO LATE WEEK BEFORE RETURNING TO NEAR NORMAL FOR NEXT WEEKEND. && .SHORT TERM...(400 AM EDT MON OCT 17 2011) SHORT TERM FCST CHALLENGES INCLUDE ASSESSMENT OF WIND SPEEDS/PK WIND GUSTS TODAY AND DETERMINING POPS AND TIMING OF RAIN INTO OUR FCST AREA TUESDAY THROUGH WEDNESDAY. FCST TWEAKS INCLUDED RAISING POPS AND QPF AMOUNTS FOR WEDNESDAY. WINDY CONDITIONS ARE ANTICIPATED THIS MORNING AND AFTERNOON. A POLLING OF 00Z NAM/GFS BUFKIT TIME HEIGHT X SECTIONS OF WIND/MIXING HEIGHT SUGGESTS THAT PK GUSTS SHOULD REACH THE 35 TO 44 MPH RANGE ACROSS MOST OF OUR AREA... FALLING SHORT OF WIND ADVISORY CRITERIA. IR SAT TRENDS/00Z GFS GUIDANCE RH PROGS INDICATE SKIES WILL BE MOSTLY SUNNY TODAY. PARTLY CLOUDY AND COOL CONDITIONS ARE ANTICIPATED TONIGHT INTO TUESDAY MORNING FOLLOWED BY INCREASING CLOUD COVER AND A CHC OF SHOWERS TUESDAY AFTERNOON AS DEEPER MOISTURE MOVES INTO THE SE HALF OF OUR FCST AREA. PROBABILITIES FOR RAIN WILL RAMP UP TUESDAY NIGHT AND EVEN MORE SO FOR WEDNESDAY WITH DEEP MOISTURE IN PLACE AS THE UPPER TROF AXIS CONTINUES TO AMPLIFY OVER OUR REGION. THE UPPER LEVEL PATTERN FAVORS A FURTHER NORTHWESTWARD TRACK OF THE SFC LOW PRESSURE SYSTEM WEDNESDAY AND IT/S ASSOCIATED RAIN SHIELD AS SUGGESTED BY 00Z ECMWF AND GFS GUIDANCE TRENDS. RAIN WILL ALSO BE ENHANCED BY DEFORMATION ZONE DYNAMICS AND 00Z GFS/ECMWF GUIDANCE IS ALSO SHOWING A SIGNIFICANT TROWAL EXTENDING FROM THE MID ATLANTIC REGION DUE WEST TO LWR MI WEDNESDAY. SO WE ARE COMPLETELY DISCOUNTING 00Z NAM GUIDANCE WHICH SUGGESTS NO MEASURABLE RAIN WILL FALL ACROSS MOST OF OUR FCST AREA WEDNESDAY. PREFER TRENDS OF THE GFS/MAV GUIDANCE AS WELL AS THE TREND OF THE ECMWF... WHICH IS LOOKING INCREASINGLY FAVORABLE FOR A WET AND WINDY DAY WEDNESDAY. MAX TEMPS WILL STRUGGLE TO REACH THE UPPER 40S TO NEAR 50 DEGREES DUE TO EXTENSIVE CLOUDS/STRONG NORTH WINDS/RAIN. TWEAKED POPS UPWARD ACROSS OUR ENTIRE FCST AREA FOR WEDNESDAY AND FUTURE SHIFTS MAY NEED TO CONTINUE THIS TREND. SOME GUSTY HEAVY RAIN SHOWERS ALSO SEEM POSSIBLE WITH 00Z GFS GUIDANCE SHOWING 45 TO 50 KTS OF WIND AT THE 925 MB LEVEL BY 00Z THUR. && .LONG TERM...(400 AM EDT MON OCT 17 2011) (WEDNESDAY NIGHT THROUGH SUNDAY) THE MAIN FOCUS OF THIS DISCUSSION DOES REMAIN ON THE SYSTEM FOR MIDWEEK. AS WE HAVE BEEN WRITING ABOUT FOR NEARLY A WEEK NOW... OUR SYSTEM OVER THE EASTERN HALF OF THE CONUS WILL IN FACT TURN OUT TO BE AT LEAST AS MUCH WIND AND RAIN TO THIS AREA AS THE SYSTEM LATE LAST WEEK DID. THAT LOW WAS DOWN TO 964 MB LOW OVER JAMES BAY SUNDAY MORNING. THE MODELS ARE COMING INTO BETTER AGREEMENT NOW AS THE SHORTWAVE ENERGY IS COMING INTO OUR RAOB NETWORK. SO WE ARE NOW MORE CONFIDENT THERE WILL BE SIGNIFICANT STORM HERE WEDNESDAY INTO THURSDAY. THIS PRIMARY STORM SYSTEM WILL GET A SIGNIFICANT BOOST FROM THE SUBTROPICAL SYSTEM (WHICH CURRENTLY HAS 2.6 INCHES OF PRECIPITABLE WATER WITH IT) THAT GETS CAUGHT WITH THE JET DYNAMICS OF THE DIGGING UPPER TROUGH. THE LATEST ECMWF SHOWS AN AWESOME TROWAL (ALMOST AS GOOD ON THE GFS) WEDNESDAY NIGHT WITH 40 KNOT EAST WINDS GOING UP THE ISENTROPIC SURFACES FROM NY STATE INTO CENTRAL LOWER MICHIGAN (NEAR 700 MB). WHAT IS HELPING ALL OF THIS IS THAT THE UPPER LOW CLOSES OFF OVER SOUTHWEST OHIO WEDNESDAY EVENING SO ALL THAT ENERGY IN THE COLD CONVEYOR BELT WILL BE PULLED BACK WELL WEST INTO WESTERN LOWER MICHIGAN WEDNESDAY NIGHT INTO THE EARLY MORNING HOURS OF THURSDAY. YOU HAVE TO KNOW THIS WILL BRING A SIGNIFICANT RAINFALL EVENT TO OUR CWA THAT WILL LAST INTO THURSDAY MORNING. AGAIN AS WITH THE PAST FEW DAYS OUR CURRENT POPS FOR WEDNESDAY NIGHT AND THURSDAY ARE TO LOW FOR THIS EVENT BUT EXPECT THEM TO RISE THE NEXT FEW FORECAST CYCLES. WITH A DEEP SYSTEM LIKE THIS EXPECT A FAIR AMOUNT OF WIND TOO. WE MAY NEED WIND HEADLINES TOO FOR THURSDAY DEPENDING ON HOW THIS PLAYS OUT. DUE TO THE NORTH WINDS WITH THIS SYSTEM AS IT PULLS OUT MID TO LATE IN THE DAY THURSDAY... THE LAKE EFFECT WOULD MOSTLY BE NEAR THE LAKE SHORE. THIS WILL ALSO BRING THE COLDEST AIR OF THE SYSTEM WITH IT BUT DUE TO ALL THE CLOUDS IT DOES NOT LOOK LIKE BELOW FREEZING TEMPERATURES ARE LIKELY. WE COULD SEE HIGHS IN THE 40S THURSDAY AND MAYBE FRIDAY. THAT SYSTEM GETS SHEARED OUT FRIDAY AS THAT POWERFUL STORM FROM NORTHERN CHINA (WITH THE 205 KNOT 300 MB JET CORE) HEADS ACROSS THE PACIFIC THIS COMING WEEKEND. THAT IN TURN THEN PUSHES A SHORTWAVE RIDGE INTO THE WESTERN CONUS LATE NEXT WEEK. THAT SHOULD GIVE US A FEW DAYS OF QUIET WEATHER. THE THE LEAD SHORTWAVE... AHEAD OF THAT STRONG PACIFIC STORM FROM CHINA... WILL BRING THE CHANCE OF SHOWER SUNDAY. && .AVIATION...(130 PM EDT MON OCT 17 2011) MAIN IMPACT TO AVIATION INTERESTS THROUGH 18Z TUE WILL BE THE WIND GUSTS THROUGH THIS EVENING AT ALL OF THE TERMINALS. WIND GUSTS ARE INCREASING EARLY THIS AFTERNOON WITH DIURNAL MIXING ONGOING. WIND GUSTS UP TO 30 KNOTS ARE EXPECTED AT ALL SITES. THESE WINDS WILL DIMINISH SOME TOWARD SUNSET AS DIURNAL MIXING DIMINISHES...AND THEN MORE OVERNIGHT AS THE GRADIENT WEAKENS. HIGH CLOUDS WILL BE BEGINNING TO DEVELOP/STREAM IN TONIGHT AS THE NEXT SYSTEM BEGINS TO ORGANIZE TO OUR SW. SOME LOW LEVEL MOISTURE /AROUND 3-4K FT/ WILL BEGIN TO ADVECT IN FROM THE NW LATE TOMORROW MORNING. THIS SHOULD MAINLY IMPACT KMKG AND KGRR BY 18Z TUE. LOWER CLOUDS WILL INCREASE AND RAIN WILL DEVELOP AT ALL SITES AFTER THIS FCST PERIOD WITH THE NEXT SYSTEM. && .MARINE...(400 AM EDT MON OCT 17 2011) WE WILL EXPAND THE GALE WARNING TO INCLUDE ALL OUR NEARSHORE ZONES TODAY FOR WESTERLY 35 TO 40 KT GALES. ANOTHER SIGNIFICANT WIND/WAVE EVENT IS ANTICIPATED WEDNESDAY INTO THURSDAY. && .HYDROLOGY...(400 AM EDT MON OCT 17 2011) SOME SIGNIFICANT RAINFALL IS APPEARING INCREASINGLY LIKELY ACROSS PORTIONS OF OUR FCST AREA WEDNESDAY THROUGH WEDNESDAY NIGHT INTO THURSDAY. IN FACT 00Z ECMWF GUIDANCE IS NOW SUGGESTING BASIN AVG QPF AMOUNTS COULD EVEN POTENTIALLY REACH AN INCH OR TWO IN THAT TIME FRAME ACROSS MUCH OF OUR FCST AREA. THEREFORE WE WILL NEED TO MONITOR THIS SYSTEM CLOSELY AS RAINFALL COULD BE SIGNIFICANT ENOUGH TO CAUSE A FEW HYDRO ISSUES BY MID TO LATE WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING ST JOSEPH TO MANISTEE TODAY. && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: WDM AVIATION: NJJ MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Oct 17, 4:14 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 414 AM EDT MON OCT 17 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 414 AM EDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS MAY GUST TO NEAR 40 MPH TODAY..CAUSING SOME POWER OUTAGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG FALL STORM LIKELY WILL BRING RAIN THAT MAY BE HEAVY AT TIMES STRONG WINDS WEDNESDAY INTO EARLY THURSDAY. WITH THE FALLING LEAVES COMBINED WITH LOCALLY HEAVY RAINFALL COULD POSSIBLY CLOGGING DRAINS AND SMALL STREAMS. THIS WOULD RESULT IN A HEIGHTENED THREAT FOR URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED DURING THIS TIME. LMZ844>849-180815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 414 AM EDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS AND LARGE WAVES WILL MAKE BOATING IN THE NEAR SHORE WATERS OF LAKE MICHIGAN VERY HAZARDOUS TODAY. WHILE THE WINDS WILL DIMINISH AND WAVE HEIGHTS SUBSIDE SOME TONIGHT... CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WIND AND WAVES WILL CONTINUE TO MAKE CONDITIONS HAZARDOUS TO SMALL CRAFT TUESDAY INTO TUESDAY NIGHT. THEN A STRONG STORM WILL MOVE INTO A AREA WEDNESDAY AND NOT EXIT THE AREA UNTIL FRIDAY. SO CONDITIONS SHOULD REMAIN HAZARDOUS TO SMALL CRAFT THROUGH MOST OF THIS COMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED DURING THIS TIME. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:22 PM EDT | Gale Watch | GRR | 13 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.